Peter Hibberd, M.D., is a doctor whose advice is based on more than 28 years of hospital outpatient and inpatient experience. He is an experienced emergency medicine physician, surgeon, and consultant. Dr. Hibberd is certified by the American Board of Emergency Medicine. He is also a fellow and active member of the American Academy of Family Physicians, an active member of the American College of Emergency Physicians, and a member and fellow of the American Academy of Emergency Medicine. Dr. Hibberd has earned numerous national and international professional certifications, memberships, and awards.
Tags:

What Is This Mysterious Rash?

Monday, 28 Jun 2010 02:51 PM


Question: I have red bumps on my legs that look like a rash. They tend to go away, but come back. I have had this for about a year. I've tried changing lotions, soap, laundry detergent — please help!

Dr. Hibberd's Answer:

Do I have a disease for you! Try Grover's Disease. First described in 1970, it has a fancy name: transient acantholytic dermatosis. The diagnosis is confirmed by skin biopsy.

Typically itchy bumps occur on the chest, back, and thigh areas lasting from days to weeks and may persist for years. The cause and origin is unclear, but has been associated with a number of triggers including ultraviolet radiation (sunlight, sunlamp, tanning bed), excessive heat or sweating, cutaneous infection (scabies and superficial fungal skin infection), and underlying medical conditions (excema, contact, and atopic dermatitis).

Many eruptions may mimic Grover's Disease, but your primary care medical doctor perhaps in conjunction with a dermatologist should be able to evaluate you properly for these other conditions and any underlying health issues.

Treatment is usually symptomatic as the disease often resolves spontaneously. Avoid strenuous exercise and excessive UV radiation exposure. Use topical cortisone as directed by you doctor to relieve itch. Oral agents are rarely needed. Paradoxically, phototherapy (UV-A +psoralen or UV-B radiation) has been used on occasion with success.

While you appear to have done all you can to detective this one out, be sure to seek the advice of your personal medical doctor to confirm your condition and its treatment.






© HealthDay

1Like our page
2Share
Dr-Hibberd
248
2010-51-28
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved